MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Edema (1820); Extravasation (1842); Pain (1994)
Date of Event 02/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reau1602 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reau1602) have been reported from the same brazil facility.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that patient using picc showed pain and an increase of the brachial perimeter.It was stated there was an edema in the upper left limb.Picc use was suspended, the case was assessed and measured, and reassessed the next day it shows fibrous cord.It was also found that picc had a hole and a solution extravasation.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed, cause unknown.Two 3 fr groshong catheters were returned for investigation.One catheter extended past the 38 cm depth marker and the other past the 32 cm depth marker.The samples were flushed with water using a 12 ml syringe and were found to be patent to infusion.Pressurization revealed a leak in the 38 cm catheter between the 19 and 20 cm depth markers.Microscopic observation of the leak location revealed two longitudinal splits.The angles of the splits were similar.Based on the condition of the returned sample, likely contributing factors include sharp instrument damage and stylet damage.As the leak was observed, the complaint is confirmed but the exact cause is unknown.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reau1602 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reau1602) have been reported from the same (b)(6) facility.
 
Event or Problem Description

Brand Name
GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7329289
Report Number3006260740-2018-00404
Device Sequence Number13816299
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberN/A
Device Catalogue Number7755305
Device Lot NumberREAU1602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;